Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The normal index of a maximal subgroup of a finite group

Authors: N. P. Mukherjee and Prabir Bhattacharya
Journal: Proc. Amer. Math. Soc. 106 (1989), 25-32
MSC: Primary 20E28; Secondary 20D10
MathSciNet review: 952319
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a maximal subgroup $ M$ of a finite group $ G$, the normal index $ \eta (G:M)$ is defined to be the order of a chief factor $ H/K$ where $ H$ is minimal in the set of supplements of $ M$ in $ G$. We obtain several results on the normal index of maximal subgroups $ M$ of composite index in $ G$ with $ {[G:M]_p} = 1$ which imply $ G$ to be solvable, supersolvable.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20E28, 20D10

Retrieve articles in all journals with MSC: 20E28, 20D10

Additional Information

Keywords: Solvable, supersolvable, $ p$-solvable
Article copyright: © Copyright 1989 American Mathematical Society